CSN Login
Members Online: 15

Have any of you LADIES experienced this?

cujuja4evr
Posts: 106
Joined: Jul 2010

For the past several weeks, but much more frequently now, I have been experiencing a very weird, sensation in the vaginal area, specifically right in the clitoris. (Sorry if TMI, but this is a little embarrassing talking about this, but I've got to find some answers). This may sound crazy, but it almost feels like some kind of nerve thing. I can be sitting, laying, standing...whatever...and this sensation hits me like completely unexpected to the point that I grab that area. It's not like an itchy feeling. Feels something like needles, prickly feeling. It is very uncomfortable and can be embarrassing if I'm in the wrong place at the time when the sensation hits. At my GYN appt the other day, she asked me if I was feeling some sensations and I was surprised when she asked. I thought I may have been imagining this. She said that it could probably be either side effect from chemo or radiation and that it should go away over time. I was just curious as to see if anyone else has experienced this. If I put a damp, cool, cloth over that area, the sensation gets worse. When I'm having a BM, I notice that this sensation can be bad at times. I took a benadryl this morning and it seemed to calm things down, but benadryl tends to make me sleepy. I'm due to start work next week and I'm terrified that I will have problems with these sensations which could leave me in embarrassing situations and I'm afraid that benadryl will make me drowsy at work. I would hate to be sitting at my desk squirming around until the sensation subsides! Any comments, suggestions? Just another obstacle to overcome! WOW, this is a lot to deal with!

P.S. I'm almost 3 months post treatment (Last treatment was June 7th)

mp327's picture
mp327
Posts: 3120
Joined: Jan 2010

I'm wondering if you could have possibly suffered some nerve damage in that area from the radiation. I think the radiation can do so many bad things to us and I wouldn't be surprised if nerve damage was one of them. Since you are just 3 months out, it's possible that this will subside with time.

cujuja4evr
Posts: 106
Joined: Jul 2010

I keep trying to tell myself that this whole experience is new to me and that I must have patience. I'm always trying to force recovery. I consider myself a kind of "control" freak and the thought of me not being able to control this disease and recovery is scary. I just love talking to you on this board because you always give such good encouragement and support. When I feel panicked about something, you calm me down. Yeah, maybe it could be nerve damage, but I did notice that the benadryl knocked out that sensation. So, who knows, maybe this is something temporary and will eventually go away like you said. Thanks for responding!

cbarker3
Posts: 3
Joined: Jun 2010

I have the same problem, except mine also sends electric shocks down my legs. My doc prescribed Gabapentin (also known as Neurontin), it helps soothe inflamed nerves. I didn't have complete relief with the Gabapentin, but I don't get the sensation as often and when I do it is not as intense. For me it is definitely nerve damage from the radiation. Instead of peripheral neuropathy I have clitoral neuropathy!! Ask about the Gabapentin, it may help you.

cujuja4evr
Posts: 106
Joined: Jul 2010

I was hoping that it wouldn't have to do with nerve damage. I have an appt with the radiologist on Tuesday so I'll be sure to let her know what problems I have been having. On September 1st, I have an appt with an Onc Gyn because my vagina has fused. Apparently, this doc comes very highly recommended because she is very good at what she does. Maybe she can give me some insight on what my body is going through. When you posted, I was relieved that I wasn't the only one who experienced this, but at the same time, I'm sad to know that we have both been affected so badly by the radiation. I haven't experienced any problems with the sensation going down my legs, but every now and then the sensation goes straight to the anal opening. It is most uncomfortable. I did take a benadryl which seemed to make the sensation go away. I took the benadryl this morning around 8:00am and I haven't had any sensations ever since. It's now 5:26pm. I certainly hope that this will be something temporary. Did your doc mention that this condition will eventually go away?

Thanks for responding! I appreciate your understanding.

cbarker3
Posts: 3
Joined: Jun 2010

Mine has not completely gone away, but the docs tell me that the nerves will eventually heal themselves. I have a lot less trouble now than I did right after treatment. I'm 27 months post treatment.

The Benadryl probably helps because it is like a sedative. In fact I just found out that all those OTC sleeping meds, like Tylenol PM, have Bendaryl in them to help you fall asleep. No wonder it makes you groggy the next day. It makes me groggy as well. If Benadryl helps, you might try Zyrtec to see if that does any good. Zyrtec supposedly does not make people as sleepy as Benadryl, so maybe it won't help with the sensation.

If your vagina is fused, that may explain some of your problems. All the nerves and tiny blood vessels are no longer able to work the way they are intended. I bet once you get the fused vagina resolved your strange sensations will get better.

I'm sure your docs will be able to help you. Let me know how it goes after you see them.

Christine

cujuja4evr
Posts: 106
Joined: Jul 2010

Well, at least, I am hopeful. I felt a little sensation earlier today, but it came and went very quickly. I'm okay with the Benadryl as long as I take it before I go to bed. Last night I felt some sensations but after about 15 minutes after I took Ben I noticed they went away and I did good today.

My appt with the Onc Gyn is Sept 1st so hopefully she can give me some insight on what is going on and how it can be fixed.

Thanks Christine for responding. I hate that we have to go through all of this stuff, but I guess it goes along with the territory.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network